The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (790 KB) | Metadata | Table of Contents | ZAA summary
Volume 3, Issue 1, 1984, pp. 87–95
DOI: 10.4171/ZAA/92

Published online: 1984-02-29

Estimates by Lozinsky’s functional improved in the linear autonomous case

Barnabas M. Garay[1] and Viktor Kertész[2]

(1) Technical University of Budapest, Hungary
(2) Technical University of Budapest, Hungary

Using a real-valued functional (denoted by $\mu$) introduced by Lozinsky and defined on matrices, lower and upper bounds can be given for the norm of solutions of linear differential equations. This functional also depends on the norm applied. It is pointed out that the best possible bounds can be obtained applying an appropriate linear transformation of the differential equation. In the real and autonomous case this appropriate linear transformation is real and does not depend on the time if $\mu$ is induced by the Euclidean norm. Moreover, close correspondence between $\mu$ and quadratic Liapunov functions is shown. It is proved that in the general case (not Euclidean norms) the best possible bounds can, generally, not be obtained if the linear transformation does not depend on the time.

No keywords available for this article.

Garay Barnabas, Kertész Viktor: Estimates by Lozinsky’s functional improved in the linear autonomous case. Z. Anal. Anwend. 3 (1984), 87-95. doi: 10.4171/ZAA/92